Alert archive / Tennessee / Special Weather Statements in 2019

Special Weather Statement, NWS Nashville, TN

August 7, 2019Marshall County, Maury County, Tennessee

NWS Nashville, TN issued this special weather statement at Aug 7, 2019, 2:49 PM CDT for Marshall County, Maury County, Tennessee. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2019, 2:49 PM CDT (19:49 UTC)
Expired
Aug 7, 2019, 3:30 PM CDT
In force
41 min
Issued by
NWS Nashville, TN

Counties Marshall County, TN, Maury County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.8 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2019-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 387 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2019-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
387 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
929 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

536 
WWUS84 KOHX 071949
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
249 PM CDT Wed Aug 7 2019
 
TNZ060-061-075-072030-
Bedford TN-Maury TN-Marshall TN-
249 PM CDT Wed Aug 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL...MAURY AND WEST CENTRAL
BEDFORD COUNTIES UNTIL 330 PM CDT...

At 248 PM CDT, Doppler radar was tracking a strong thunderstorm near
Columbia, moving southeast at 25 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Columbia, Lewisburg, Spring Hill, Mount Pleasant, Chapel Hill,
Cornersville, Santa Fe, Culleoka, I-65 East Of Columbia and
Farmington.

This includes Interstate 65 between mile markers 23 and 50.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3532 8685 3530 8686 3533 8691 3534 8690
      3534 8691 3535 8691 3535 8692 3541 8693
      3542 8698 3541 8699 3542 8702 3543 8703
      3543 8706 3557 8727 3578 8712 3560 8659
      3529 8683
TIME...MOT...LOC 1948Z 296DEG 20KT 3562 8711 

$$

Rose

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 7, 1:15 PM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, Aug 7, 1:15 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
115 PM CDT Wed Aug 7 2019

.UPDATE...
FOR 18Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Cooler temperatures brought on by storms last night were only
temporary, and we are well on our way to the upper 80s and low
90s. A complex of storms over Missouri this morning is diving
southeast, with several CAMs showing some of that activity
clipping our southwestern counties this evening. The rest of the
Mid State looks to stay dry, especially north and east of the
Nashville Metro. The forecast was updated to focus PoPs south of
I-40 later today, with little to no changes in the temperature
department.

&&

.AVIATION...
18Z TAF DISCUSSION.

Some passing low clouds could bring cigs down to MVFR heights at
all sites today. Storms are expected to pass through southwestern
Middle Tennessee later this afternoon and evening, but will more
than likely stay south of I-40. High clouds and calm winds are
expected overnight with some patchy fog and MVFR visibilities
possible early Thursday morning. Conditions should improve to VFR
by 14z tomorrow.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Schaper
AVIATION........11
Hazardous weather outlook, Aug 7, 1:37 PM CDT, 1 hour 12 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
137 PM CDT Wed Aug 7 2019

TNZ005>011-023>034-056>066-075-077>080-093>095-081000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
137 PM CDT Wed Aug 7 2019

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...This Afternoon and Tonight

Storms are possible this afternoon south of I-40, a few of which
could become strong with winds of 40 to 50 mph.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

More thunderstorms are possible on Friday for all of Middle TN.
Heavy rainfall could lead to localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Aug 7, 2:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
249 PM CDT Wed Aug 7 2019

TNZ060-061-075-072030-
Bedford TN-Maury TN-Marshall TN-
249 PM CDT Wed Aug 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL...MAURY AND WEST CENTRAL
BEDFORD COUNTIES UNTIL 330 PM CDT...

At 248 PM CDT, Doppler radar was tracking a strong thunderstorm near
Columbia, moving southeast at 25 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Columbia, Lewisburg, Spring Hill, Mount Pleasant, Chapel Hill,
Cornersville, Santa Fe, Culleoka, I-65 East Of Columbia and
Farmington.

This includes Interstate 65 between mile markers 23 and 50.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3532 8685 3530 8686 3533 8691 3534 8690
      3534 8691 3535 8691 3535 8692 3541 8693
      3542 8698 3541 8699 3542 8702 3543 8703
      3543 8706 3557 8727 3578 8712 3560 8659
      3529 8683
TIME...MOT...LOC 1948Z 296DEG 20KT 3562 8711

Rose

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 7:06 PM CDTAreal Flood AdvisoryOHXRobertson3 hr
Aug 6, 7:14 PM CDTSpecial Weather StatementOHXHouston, Montgomery, Robertson, Stewart46 min
Aug 6, 7:26 PM CDTSevere Thunderstorm WarningOHXMontgomery, Robertson, Sumner34 min
Aug 6, 7:54 PM CDTSpecial Weather StatementOHXCheatham, Dickson, Houston, Humphreys, Montgomery, Stewart66 min
Aug 6, 7:56 PM CDTSpecial Weather StatementOHXDavidson, Macon, Smith, Sumner, Trousdale, Wilson64 min
Aug 6, 7:58 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Robertson, Sumner, Wilson47 min
Aug 6, 8:34 PM CDTSevere Thunderstorm WarningOHXCannon, Davidson, Rutherford, Williamson, Wilson41 min
Aug 6, 8:37 PM CDTSpecial Weather StatementOHXHickman, Williamson53 min
Aug 6, 8:46 PM CDTSpecial Weather StatementOHXDeKalb, Jackson, Overton, Putnam, Smith, White59 min
Aug 6, 9:02 PM CDTSpecial Weather StatementOHXHickman, Lewis, Marshall, Maury43 min
Aug 6, 9:07 PM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, Marshall, Rutherford, Warren and 1 more38 min
Aug 6, 9:13 PM CDTSpecial Weather StatementOHXHickman, Humphreys, Lewis, Perry47 min
Aug 6, 9:39 PM CDTSpecial Weather StatementOHXBedford, Giles, Lawrence, Lewis, Marshall, Maury66 min
Aug 6, 9:43 PM CDTSevere Thunderstorm WarningOHXBedford, Coffee, Marshall, Rutherford47 min
Aug 6, 9:45 PM CDTSpecial Weather StatementOHXCannon, Coffee, Grundy, Van Buren, Warren60 min
Aug 6, 10:06 PM CDTSpecial Weather StatementOHXLewis, Perry, Wayne54 min
Aug 6, 10:38 PM CDTSpecial Weather StatementOHXGiles, Lawrence, Lewis67 min
Aug 6, 10:59 PM CDTSpecial Weather StatementOHXLawrence, Perry, Wayne61 min
Aug 7, 12:02 AM CDTSevere Thunderstorm WarningOHXLawrence, Wayne43 min
Aug 7, 12:07 AM CDTAreal Flood AdvisoryOHXWayne113 min
Aug 7, 12:40 AM CDTSevere Thunderstorm WarningOHXGiles, Lawrence, Wayne23 min
Aug 7, 2:53 PM CDTSpecial Weather StatementOHXHickman52 min
Aug 7, 3:06 PM CDTSpecial Weather StatementOHXCoffee, Grundy39 min
Aug 7, 3:32 PM CDTAreal Flood AdvisoryOHXMarshall, Maury118 min
Aug 7, 3:36 PM CDTSpecial Weather StatementOHXMarshall, Maury39 min
Aug 7, 4:01 PM CDTSpecial Weather StatementOHXBedford29 min
Aug 7, 4:21 PM CDTSpecial Weather StatementOHXGiles24 min
Aug 7, 4:28 PM CDTSpecial Weather StatementOHXBedford47 min
Aug 7, 4:32 PM CDTAreal Flood AdvisoryOHXGiles, Marshall, Maury118 min

Nearby

Special Weather Statements in Tennessee, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.